MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr had been performed on (b)(6) 2021, the clinical subject experienced dislocation on the right hip three times: on the day of discharge ((b)(6) 2015) by getting out of the sofa, on (b)(6) 2021 when turning around and on (b)(6) 2021 while standing (the last two were described as a consequence of first dislocation).Every time, the adverse event was addressed via hospitalization and closed reposition on the same dates the dislocations occurred.The issue is resolved.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: given the nature of the allegation, the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the information provided, the patient activity (i.E.Low-sofa, twisting motion) is suspect of a lack of maintaining early-post-operative hip precautions and the presence of comorbidities could not be ruled out as potential contributing factors to the reported events; however, the root cause of the dislocations could not be definitively concluded.The patient impact beyond the reported recurrent dislocations and subsequent closed reductions could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation become available in the future, this case may be re-opened/re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.A2: patient information available.B7: patient information available.D10: add concomitants.G2: report source update.G4: add 510k code.

Brand Name
R3 3 HOLE ACET SHELL 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12028780
Report Number1020279-2021-05259
Device Sequence Number4257285
Product Code MBL
UDI-Device Identifier03596010598233
UDI-Public03596010598233
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71335550
Device Catalogue Number71335550
Device Lot Number20KW18652
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFTER 17-MAR-2021 SURGERY, THE PATIENT WAS DISCHAR; OXINIUM FEM HD 12/14 32MM +8/19MM12114; POLARSTEM STEM LAT.TI/HA 2 NON-CEM/B2016035; R3 0 DEG XLPE ACET LNR 32MM X 50MM/20KW18652
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR